MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. SMALL CROSS CONNECTOR; EBI TOP LOADING MAS SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE, INC. SMALL CROSS CONNECTOR; EBI TOP LOADING MAS SPINAL FIXATION SYSTEM
Catalog Number 94671
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during final tightening of a small polaris cross connector, the set screw appeared to be stripped; no audible click was heard.The implant was taken off and a new one was used.There was no reported patient impact.
 
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun" is erroneous and no longer applies.The device was evaluated.Device evaluation: the returned device matches the information in the complaint file and was examined.Visual inspection revealed that the device was returned disassembled, however the device was able to be reassembled without incident.All three screws of the assembly were inspected and there was no damage to the threads.Each screw was able to be fully tightened without issue.Root cause: a definitive root cause cannot be determined since the returned device was found to function as expected.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
SMALL CROSS CONNECTOR
Common Device Name
EBI TOP LOADING MAS SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
westminster, CO 80021
7206965158
MDR Report Key17711882
Report Number3012447612-2023-00258
Device Sequence Number2149177
Product Code NKB
UDI-Device Identifier00888480476320
UDI-Public(01)00888480476320(10)J6987546
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K033312
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number94671
Device Lot NumberJ6987546
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/29/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient EthnicityNon Hispanic